The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
My friend has Stage IIIB high risk acral melanoma. She was diagnosed about 1 1/2 years ago. She started on just the Opdivo but the melanoma continued to spread so her doc gave her the combo treatment which seems to have put the cancer in check, as all spots have shrunk dramatically or are gone completely. She did 3 combo treatments with the last one being on April 11, 2019. First 2 treatments went well with minimal side effects. The 3rd treatment did not go as well. She has been throwing up every day for weeks and is down over 25 pounds. She is weak and tired as well. She has been given steroids and several different anti nausea medicines, none of which seem to be working. She has seen the dr every 2 weeks and has been in urgent care and in the hospital a few times. I was just wondering if anyone has any advice that I can give her to ease her suffering? Also, is there a time frame of how long these horrific side effects last? I guess the good news is that the treatment appears to have worked to kill the cancer, but the bad news is that the treatment is destroying her GI system. Any input would be greatly appreciated.
The combo ‘cocktail’ definitely made my tumors go away. Only had 3 of the 4. Developed Hepatitus D and was put on Prednisone for 4 months then was able to go on Opdivo only for maintenance. 1 1/2 yrs now.
I was bless not to have the GI track problem, but it’s common. I talked to a daughter of a patient who received all 4 and was in the hospital receiving steroids. Hopefully the steroids will help. I’ve read it is very common. Wish I could give better advise other than hope now that the tumors are gone.
I am sorry your friend is going through this. I had liver issues which were treated with steroids but luckily no nausea. I remember when I had my port surgically placed, the attending nurse told me that apparently patients told him that if regular anti nausea medications don’t work to use CBD oil. I was in shock but the nurse assured me that it was o.k. and that patients would need to ask for it. Dr’s are reluctant to prescribe it however if the nausea is so severe and has been going on for weeks I would ask.
Good luck and hope your friend’s symptoms resolve quickly although steroids have a world of side effects all of their own.
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.
The Melanoma Research Foundation (MRF) is leading the melanoma community to transform melanoma from one of the deadliest cancers to one of the most treatable through research. education and advocacy.
The Melanoma Research Foundation is a 501(c)(3) non-profit organization.
THE INFORMATION ON THIS WEBSITE IS FOR INFORMATION PURPOSES ONLY AND IS NOT A RECOMMENDATION OR ENDORSEMENT OF ANY DRUG, DEVICE OR TREATMENT OR THAT ANY PARTICULAR DRUG, DEVICE OR TREATMENT IS SAFE, APPROPRIATE OR EFFECTIVE FOR YOU. QUESTIONS REGARDING ANY DRUG, DEVICE OR TREATMENT SHOULD BE DIRECTED TO YOUR HEALTHCARE PROVIDER.